MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA075902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024 the patient underwent treatment for a heavily calcified left iliac artery using a 7 mm x 59 mm gore® viabahn® vbx balloon expandable endoprosthesis (gore® vbx device).It was reported the physician accessed the patient up and over the bifurcation from the right groin using a 7f cook® flexor® ansel guiding sheath over an amplatz super stiff¿ guidewire (size not provided).Reportedly, the delivery catheter would not advance past the target lesion.It is unknown if the target lesion was pre-dilated.The decision was made to withdraw the delivery catheter.During withdrawal, the delivery catheter was pulled back through the introducer sheath, and the endoprosthesis dislodged from the catheter.It was reported the procedure included a planned endarterectomy on the left side, therefore a goose neck snare was advanced in the open artery and used to remove the dislodged endoprosthesis from the patient.The physician suspects the endoprosthesis got caught on the edge of the introducer sheath causing the dislodgment.The procedure was completed using another same size gore® vbx device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
H6 updated - type of investigation, investigation findings, and investigation conclusions.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the endoprosthesis of the vbx device as returned for evaluation was fully separated from the delivery system, confirming dislodgement as reported.According to the information provided, the physician suspected that the dislodgement resulted from the endoprosthesis getting caught on the edge of the introducer sheath during the attempted withdrawal.Per the ifu, withdrawing the vbx device endoprosthesis back into the sheath can lead to various issues including dislodgment of the endoprosthesis.Users are instructed in the ifu to withdraw the vbx device endoprosthesis to a position close to the introducer sheath, rather than withdrawing it into the sheath, then removing both in tandem.The root cause of the vbx device endoprosthesis dislodgement is consistent with the use error of attempted withdrawal of the fully introduced endoprosthesis back into the introducer sheath.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), states the following, "do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.".

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19177212
Report Number2017233-2024-04866
Device Sequence Number14395368
Product Code PRL
UDI-Device Identifier00733132637294
UDI-Public00733132637294
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberBXA075902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight111 KG